MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 340MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 340MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.254S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: manufacturing location: (b)(4).Manufacturing date: 30-jul-2020 expiration date: 30-jun-2030 part number: 04.037.254s, 12mm/130 deg ti cann tfna 340mm/right- sterile.Lot number: 64p3591 (sterile).Lot quantity: 5.One piece was scrapped in cell for a chip wrap issue.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Labels identify nail as 340mm/right.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿surgeon put a right nail in the left femur¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a procedure, the surgeon put a right trochanteric femoral nailing advanced (tfna) nail in the left femur.Before nail insertion, the size, length, and side of the nail was called out loud to the room.No one objected.The nail was given to the nurse, who opened the nail and gave it to scrub tech.The scrub tech attached the nail to the jig and gave it to the doctor who inserted the nail.After nail and helical blade were inserted, surgeon went to the knee to do distal interlocks.When surgeon took the first x-ray, it was noticed that the nail perforated the anterior cortex.Surgeon took the right tfna nail out and put the left tfna nail in, then plated the distal femur with a variable angle (va) condylar plate.There was an unspecified amount of surgical delay.The procedure was successfully completed.The patient status is unknown.This report is for one (1) 12mm/130 deg ti cann tfna 340mm/right-sterile this is report 1 of 1 for complaint (b)(4).

Brand Name
12MM/130 DEG TI CANN TFNA 340MM/RIGHT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11709087
Report Number2939274-2021-02022
Device Sequence Number19806829
Product Code HSB
UDI-Device Identifier10886982097347
UDI-Public(01)10886982097347
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.254S
Device Catalogue Number04.037.254S
Device Lot Number64P3591
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2021
Initial Report FDA Received Date04/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR